Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2014, 3:32 PM CDT for Antelope County, Boone County, Madison County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2014, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 20, 2014, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Antelope County, NE, Boone County, NE, Madison County, NE
The radar
The Omaha radar (KOAX), 145 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:42 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 20, 2:42 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT FRI JUN 20 2014 .SHORT TERM...(TONIGHT THROUGH MONDAY) ISSUED AT 240 PM CDT FRI JUN 20 2014 THUNDERSTORM COVERAGE/CHANCES REMAIN PRIMARY CONCERN IN SHORT TERM AS ACTIVE JUNE PATTERN GENERALLY PERSISTS INTO MONDAY. AFTERNOON SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW PIVOTING ACROSS SRN SASK CANADA WITH A LOBE EXTENDING SWD ALONG ND/MN BORDER AT 19Z. THIS LOBE HAS SENT A WEAK BOUNDARY INTO NRN NEBR...PRIMARILY A DEWPOINT FRONT WITH AROUND 70 DEG SFC DWPTS FEEDING INTO IT ACROSS NWRN ZONES WITH UPPER 40S JUST TO OUR NW. ALTHOUGH EARLIER CONVECTION DISPTD...CONTINUED UPSCALE DEVELOPMENT EXPECTED THROUGH EARLY EVENING AS SPC MESO PAGE SUGGESTED LITTLE/NO CONVECTIVE INHIBITION WITH 3.5K+ J/KG MLCAPE SOUTH OF BOUNDARY. WITH 0-6KM BULK SHEAR GENERALLY ON LIGHTER SIDE...AROUND OR BELOW 30KTS...AFTER INITIAL SVR DEVELOPMENT WITH HEATING DRIVEN INSTABILITY RELEASE...FEEL BULK OF ACTIVITY COULD TRANSITION MORE TOWARD A HEAVY RAIN ISSUE AS H85 JET REMAINS FOCUSED INTO NERN ZONES. UPPED POPS AND QPF ALTHOUGH WENT CLOSER TO ECMWF QPF AS H85 JET ONLY MODEST AND MOISTURE TRANSPORT LATER TONIGHT APPEARED TO FOCUS SE OF WHERE BULK OF PRECIP MAY EXIST. MODEL INDICATIONS ARE THAT PRECIP COULD LINGER SATURDAY MORNING ACROSS MAINLY WRN IA ZONES...AND POSSIBLY EXTREME NERN NEBR...BUT BULK OF AREA MUCH OF THE DAY COULD BE DRY. CONTINUED THIS TREND FROM PRIOR FORECAST BUT RAISED MAX TEMPS...ESPECIALLY SW...AS AREA SHOULD RECOVER EARLIEST FROM ANY MORNING CLOUDS/ISOLD TSTMS. LATER IN THE DAY THE FA REMAINS ON SOUTH SIDE OF FASTER UPPER FLOW WITH FILLING SRN CANADA TROUGH PROVIDES AREA WITH SOME UPPER DIVERGENCE. HOWEVER...LESS SFC CONVERGENCE WAS NOTED ALONG A WEAKENED SFC BOUNDARY AND THUS DEVELOPMENT COULD WAIT UNTIL ANOTHER LOBE ROTATING AROUND UPPER LOW SENDS A STRONGER BOUNDARY INTO NWRN ZONES LATER SAT NIGHT. THIS BOUNDARY THEN WEAKENS OR SLOWS AS IT PUSHES INTO FORECAST SUNDAY...PROBABLY ENOUGH TO WARRANT INCREASING HIGHS SERN ZONES. MODELS REMAIN FAIRLY CONSISTENT IN SLOWLY SAGGING THE BOUNDARY ACROSS ZONES SUNDAY/SUNDAY NIGHT AS A STRONGER PIECE OF ENERGY EJECTS FROM ROCKIES...THUS MODESTLY HIGH POPS WERE MAINTAINED. THESE HIGH POPS WERE ALSO MAINTAINED FOR MONDAY PERIOD SERN ZONES DUE TO UNCERTAINTIES IN HOW FAST THIS ENERGY SHIFTS EAST OF THE FA. COULD SEE SOME REDUCTIONS IN LATER FORECASTS IF FASTER NAM WOULD VERIFY. COOL ADVECTION/CLOUDS/LINGERING PRECIP ALL INDICATE COOLER TEMPS SHOULD PREVAIL ON MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 240 PM CDT FRI JUN 20 2014 12Z GFS/ECMWF SUPPORT A DRY FORECAST MONDAY NGT/TUESDAY MUCH OF THE FA AS NW FLOW SPREADS OVER THE AREA BEHIND DEPARTING TROUGH. HOWEVER...TRAILING ENERGY WILL HOLD UP BOUNDARY LATE TUE NIGHT AND THEN BUILDING UPPER RIDGE WILL LIKELY LIFT IT BACK NORTH. ALTHOUGH THIS BUILDING RIDGE COULD EVENTUALLY SHUT DOWN OR GREATLY REDUCE PRECIP THREAT A PERIOD OR TWO...RETURNING BOUNDARY/MOISTURE/INSTABILITY WILL BRING A RENEWED THREAT IN TUE NGT THROUGH WED NIGHT PERIODS AND NEXT TROUGH APPROACHING LATE NEXT WEEK WITH LOBES POTENTIALLY EJECTING OUT PROVIDING ADDITIONAL SUPPORT. THUS SMALL POPS WILL BLANKET EXTENDED AND WILL ALLOW LATER FORECASTS TO BETTER FINE- TUNE PARTICULAR PERIODS AS DAYS GET CLOSER. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1244 PM CDT FRI JUN 20 2014 TIMING OF CONVECTION THIS AFTERNOON AND EVENING WILL BE THE MAIN UNCERTAINTY IN THE FORECAST. EARLIER CONVECTION OVER CENTRAL NEBRASKA HAS RAPIDLY COLLAPSED SINCE 17Z AND UNSURE OF ANY SPECIFIC FORCING TO KEY ON THROUGH 00Z. HRRR INDICATES ADDITIONAL DEVELOPMENT AFTER 20Z SO HAVE FOLLOWED THIS IDEA IN LATEST FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...CHERMOK LONG TERM...CHERMOK AVIATION...FOBERT
Hazardous weather outlook, Jun 20, 11:42 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 AM CDT FRI JUN 20 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-210645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1142 AM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST NEBRASKA. THE THUNDERSTORMS MAY EXPAND SOUTHEAST LATE THIS AFTERNOON AND OVERNIGHT INTO THE REST OF EASTERN NEBRASKA AND WESTERN IOWA. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER TODAY FROM PLATTSMOUTH SOUTH THROUGH RULO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND...MAINLY ON SATURDAY NIGHT AND SUNDAY NIGHT. ISOLATED SEVERE WEATHER IS POSSIBLE WITH THESE STORMS. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE MISSOURI RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. FOBERT
In the hours before
Special weather statement, Jun 20, 11:53 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1153 AM CDT FRI JUN 20 2014 NEZ030-042-201745- PLATTE NE-BOONE NE- 1153 AM CDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE AND NORTHWESTERN PLATTE COUNTIES UNTIL 1245 PM CDT... AT 1153 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPALDING...OR 33 MILES EAST OF ORD...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION...PRIMROSE AND LORETTO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4178 9830 4191 9784 4161 9783 4158 9829 TIME...MOT...LOC 1653Z 253DEG 35KT 4169 9828 FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:18 AM CDT | River Flood Advisory | OAX | Douglas, Sarpy | 25 hr |
| Jun 20, 11:53 AM CDT | Special Weather Statement | OAX | Boone | 52 min |
| Jun 20, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 29 min |
| Jun 20, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 33 min |
| Jun 20, 4:19 PM CDT | Special Weather Statement | OAX | Madison | 26 min |
| Jun 20, 4:47 PM CDT | Special Weather Statement | OAX | Burt | 43 min |
| Jun 20, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 37 min |
| Jun 20, 5:01 PM CDT | Special Weather Statement | OAX | Platte | 29 min |
| Jun 20, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 28 min |
| Jun 20, 5:12 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 48 min |
| Jun 20, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 47 min |
| Jun 20, 5:39 PM CDT | Special Weather Statement | OAX | Cedar | 51 min |
| Jun 20, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 30 min |
| Jun 20, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 26 min |
| Jun 20, 6:14 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 46 min |
| Jun 20, 6:19 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders, Seward | 26 min |
| Jun 20, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Jun 20, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 36 min |
| Jun 20, 3:47 AM CDT | Dense Fog Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie, Shelby | 4 hr |
| Jun 20, 3:54 PM CDT | Special Weather Statement | OAX | Monona | 36 min |
| Jun 20, 4:49 PM CDT | Special Weather Statement | OAX | Monona | 41 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.